advertisement
Question
Posted by: tracey | 2008/09/16

constant diorehia

I have had a constant runny stomache and vomiting for 5 weeks, my dr did tests which did not show infection, the moment i eat something i have an upset stomache. I have myasthenia Gravis and rhumatroid arthritis and my neurologist has told my gp that i must go for glucose tolerance testing as he thinks i might have diabetes, can this be the case? I really could not handle another illness to contend with, if not diabetes then what do you think could be the problem, i had to have an emergency gall bladder removed around 7 - 8 weeks ago could this have contributed to my existing problem, i am deseprate for this to stop as i cannot keep food down. I also have extreme pain in my lower back when i have a loose movement and my dr told me that my colon area was tender to the touch, please help as i cant take this anymore.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear Tracey
You can do a screening test with fasting glucose for diabetes ( glucose tolerance testing involves drinking a lot of sweet gooey stuff which I don't think you will be able to handle just now!) I don't know why your doctor thinks there may be a risk of diabetes but testing is the only way to find out!
What medications are you taking at the moment for the RA and MG? You may have an inflamed colon either as complication of the RA or due to medication you are taking for the RA?
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

3
Our users say:
Posted by: Dr Bets | 2008/09/18

Dear Tracey
The most common side effects of Mestinon include nausea, vomiting, diarrhea, abdominal cramps, increased salivation,tearing and increased bronchial secretions. Methotrexate can cause inflammation in the bowels. I think you should ask our doctor to refer you to a gastro-enterologist as he probably needs to look at the inside of the colon with a colonoscopy (flexible camera) under a light anaesthetic. Then he may need to speak to your neurologist and GP to discuss your medication and whether it needs changing.
Dr Bets

Reply to Dr Bets
Posted by: tracey | 2008/09/17

Thank you for your reply, i am taking mesitnon, 5 x 60mg per day, pregnizone, celebrex, 8 tablets every sat of methotrexate. I have just finished a course of antibiotics incase there was an infection which there was not.

if it is a complication due to the RA or meds how would I be treated for this, or what would be done next?

Reply to tracey
Posted by: lycia | 2008/09/16

Same constant Diarrhia did my fiance experienced some two weeks ago. Despite all that he used yet it persisted not until we visited the doctor. The doctor prescribed ORAL REHYDRATION THERAPY (ORT). You can also try it and see if it will work with you. Its just the mixture of one tea spoonful of salt and teor nine teaspoonful of sugar with clean wather frefarably warm.i wish you all the best.

Reply to lycia

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement